Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Solutions to two questions about the Weyl algebras


Author: V. Bavula
Journal: Proc. Amer. Math. Soc. 133 (2005), 1587-1591
MSC (2000): Primary 16S32, 16P40, 16W50, 16W70
DOI: https://doi.org/10.1090/S0002-9939-04-07673-7
Published electronically: December 6, 2004
MathSciNet review: 2120268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Affirmative answers are given to the following two questions about the Weyl algebras: a question of J. Alev: Does the first Weyl algebra contain a non-noetherian subalgebra?, and a question of T. Lenagan: Is there a uniserial module $M$ of length $2$ over the Weyl algebra $A_n$ with a holonomic submodule $U$ such that $V=M/U$ is non-holonomic?


References [Enhancements On Off] (What's this?)

  • 1. S. A. Amitsur, Commutative linear differential operators, Pacific J. Math. 8 (1958), 1-10. MR 0095305 (20:1808)
  • 2. V. V. Bavula, The finite-dimensionality of Ext${}^n$'s and Tor${}_n$'s of simple modules over a class of algebras, Funct. Anal. and Appl. 25 (1991), no. 3, 80-82. MR 1139880 (92k:16019)
  • 3. V. V. Bavula, Generalized Weyl algebras and their representations, Algebra i Analiz, 4 (1992), no. 1, 75-97; English trans. in St.Petersburg Math. J. 4 (1993), no. 1, 71-92. MR 1171955 (93h:16043)
  • 4. I. N. Bernstein, Modules over a ring of differential operators. An investigation of the fundamental solutions of equations with constant coefficients. (Russian) Funkcional. Anal. i Prilozen. 5 (1971) no. 2, 1-16. MR 0290097 (44:7282)
  • 5. J.-E. Björk, Rings of differential operators. North Holland, Amsterdam, 1979. MR 0549189 (82g:32013)
  • 6. R. E. Block, The irreducible representations of the Lie algebra $sl(2)$ and of the Weyl algebra, Adv. Math. 39 (1981), 69-110. MR 0605353 (83c:17010)
  • 7. J. Dixmier, Sur les algèbres de Weyl, Bull. Soc. Math. France 96 (1968), 209-242. MR 0242897 (39:4224)
  • 8. T. H. Lenagan, Stability of Gelfand-Kirillov dimension for rings with the strong second layer condition, Proc. Edinburgh Math. Soc. 37 (1994), 347-354. MR 1280687 (95g:16019)
  • 9. G. S. Perets, $d$-critical modules of length $2$ over Weyl algebras, Israel J. of Math. 83 (1993), 361-368. MR 1239069 (94m:17007)
  • 10. J. T. Stafford, Nonholonomic modules over Weyl algebras and enveloping algebras, Invent. Math. 79 (1985), 619-638. MR 0782240 (86h:17009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16S32, 16P40, 16W50, 16W70

Retrieve articles in all journals with MSC (2000): 16S32, 16P40, 16W50, 16W70


Additional Information

V. Bavula
Affiliation: Department of Pure Mathematics, University of Sheffield, Hicks Building, Sheffield S3 7RH, England
Email: v.bavula@sheffield.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-04-07673-7
Received by editor(s): December 20, 2003
Received by editor(s) in revised form: February 13, 2004
Published electronically: December 6, 2004
Communicated by: Martin Lorenz
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society